Vol. 48, No. 2, 1973

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Groups of isometries on Orlicz spaces

Jerome A. Goldstein

Vol. 48 (1973), No. 2, 387–393
Abstract

If X is an Orlicz space of functions on an atomic measure space, then, roughly, the only strongly continuous groups of isometries on X are trivial, unless X is a Hilbert space. Hilbert space is thus characterized among the Orlicz spaces on an atomic measure space by its great abundance of strongly continuous isometric groups.

Mathematical Subject Classification 2000
Primary: 46E30
Milestones
Received: 14 December 1971
Revised: 6 January 1972
Published: 1 October 1973
Authors
Jerome A. Goldstein